Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Oct 13, 2012, 3:04 PM CDT for Stonewall County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2012, 3:04 PM CDT (20:04 UTC)
- Expired
- Oct 13, 2012, 3:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Lubbock, TX
County Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 101 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 782 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
064
WWUS84 KLUB 132004
SPSLUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
304 PM CDT SAT OCT 13 2012
TXZ044-132030-
STONEWALL-
304 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL COUNTY...
AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTHEASTERN STONEWALL COUNTY...
MOVING NORTHEAST AT 40 MPH.
PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3296 10029 3332 9999 3331 9999 3322 9999
3322 9998 3296 9999
TIME...MOT...LOC 2004Z 232DEG 35KT 3299 10004
$$
JDVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Oct 13, 12:37 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 13, 12:37 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1237 PM CDT SAT OCT 13 2012 .AVIATION... A PACIFIC COLD FRONT WAS MOVING THROUGH THE REGION WITH WINDS INCREASING AND SHIFTING TO THE WEST BEHIND THIS FEATURE. STORMS WILL FORM ALONG THIS FRONT DURING THE AFTERNOON. HOWEVER...THESE STORMS WILL LIKELY BE JUST EAST OF KCDS. OTHERWISE...VFR WILL PREVAIL. && .PREV DISCUSSION... /ISSUED 1009 AM CDT SAT OCT 13 2012/ UPDATE... POPS HAVE BEEN TRIMMED BACK FOR THE REST OF THIS MORNING AND A LITTLE BIT IN THE AFTERNOON. THE PACIFIC FRONT IS CURRENTLY SWEEPING THROUGH THE AREA WITH MUCH DRIER AIR FILTERING INTO THE REGION BEHIND THE FRONT. WINDS ARE STILL BACKED IN THE FAR EASTERN ROLLING PLAINS BUT ARE EXPECTED TO VEER BY THE AFTERNOON. THE FRONT IS EXPECTED TO SLOW DOWN THIS AFTERNOON AND MOISTURE MAY HOLD IN FOR THE ROLLING PLAINS. THE 12Z NAM AND LATEST VARIOUS REGIONAL MODELS CAME IN PESSIMISTIC ABOUT CHANCES FOR THUNDER FOR LATER THIS AFTERNOON. PREV DISCUSSION... /ISSUED 625 AM CDT SAT OCT 13 2012/ AVIATION... AN UPPER LOW PRESSURE SYSTEM WEST OF THE SOUTH PLAINS...HAS PROMOTED THE DEVELOPMENT OF ISOLATED SHOWERS AND THUNDERSTORMS EARLY THIS MORNING...SOME OF WHICH NEARED KLBB. -SHRA WERE NOTED WEST OF KCDS. HAVE INSERTED A VCTS AND VCSH AT KLBB AND KCDS RESPECTIVELY GIVEN THE ISOLATED NATURE OF THE EVENT. THE AFOREMENTIONED SYSTEM/S ASSOCIATED COLD FRONTAL BOUNDARY WILL COMMENCE TO MOVE EAST ACROSS THE SOUTH PLAINS LATER THIS MORNING THUS VEERING SOUTHERLY WINDS TO THE WEST AND BECOME A BIT BREEZY BY THE AFTERNOON. COMPUTER MODELS HINT AT SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND EAST OF THE FRONT...AFFECTING KCDS MORE SO THAN KLBB. HAVE THEREFORE INSERTED A TEMPO AT KCDS AND A VCTS AT KLBB. AOA SUNSET WINDS WILL DECLINE AND VEER FURTHER TO THE NORTHWEST OVERNIGHT. ADDITIONALLY...PRECIPITATION WILL SHIFT EAST OF KCDS. PREV DISCUSSION... /ISSUED 314 AM CDT SAT OCT 13 2012/ SHORT TERM... THE UPPER LEVEL LOW PRESSURE SYSTEM THAT AIDED TO PROVIDE PORTIONS OF THE SOUTH PLAINS WITH SEVERE WEATHER LAST NIGHT...WAS MOVING NORTHEAST ACROSS THE SOUTHERN ROCKIES. A 50+ KT 500 MB JET STREAK CONTINUED TO MOVE EAST ACROSS EASTERN NEW MEXICO AND THE WESTERN SOUTH PLAINS AND THUS...LARGE SCALE ASCENT IS QUITE EVIDENT GIVEN ONGOING AND NEWLY DEVELOPED ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS EASTERN NEW MEXICO...THE TEXAS PANHANDLE...PORTIONS OF THE WRN AND NERN SOUTH PLAINS...IN ADDITION TO THE PERMIAN BASIN. THE WEST TEXAS MESONET REPORTED WIND GUSTS NEAR 30 MPH WITH HEAVIEST RAINFALL ACCUMULATIONS NEAR 0.10 INCHES/HR. A FEW ISOLATED HIGHER GUSTS IS NOT OF THE QUESTION. THE ACTIVITY WILL CONTINUE TO MOVE NORTHEAST ACROSS THE SOUTH PLAINS EARLY THIS MORNING HOWEVER...INCREASED STABILITY AND THUS INCREASED CIN WILL MITIGATE STORMS FROM BECOMING OVERLY STRONG. ALBEIT...A 40-50 KT SRLY LLJ COULD MAINTAIN LINGERING PRECIP THROUGHOUT THE MORNING. GIVEN THE LOW PROBABILITY OF SEVERE POTENTIAL...IT APPEARED VALID TO ALLOW THE TORNADO WATCH TO EXPIRE AT 2 AM. LOWERED TEMP-DEWPT DEPRESSIONS WILL ONCE AGAIN ENCOURAGE LOW CLOUDS TO DEVELOP EARLY THIS MORNING AS IS THE CASE VIA THE LATEST KLBB METAR /BKN MVFR CLOUD DECKS/. THE UA LOW IS PROGGED TO OPEN UP A BIT AND TRANSLATE EAST ACROSS THE CENTRAL PLAINS THIS AFTERNOON/EVENING...THEN WILL EJECT NE TOWARDS THE GREAT LAKES REGION BY THE END OF THE SHORT TERM PERIOD. AS SUCH...ATTENTION THEN TURNS TO THE UA LOW/S PACIFIC FRONT THAT IS LOCATED ACROSS EASTERN NEW MEXICO PER 08Z METARS. IT WILL SHIFT EAST /ALONG WITH THE ASSOCIATED SFC TROUGH/ ACROSS THE REGION THIS AFTERNOON/EVENING. THE PACIFIC FRONT WILL BE OF A DOWNSLOPING COMPONENT AND AS A RESULT...LOW LEVELS WILL DRY OUT /PWATS DROP BELOW 0.50 INCHES WITH DEWPOINTS IN THE 30S AND 40S/ AND SKIES WILL ALSO CLEAR FROM WEST TO EAST. HOWEVER BEFORE SKIES CLEAR OUT ACROSS EASTERN ZONES...1.0-1.5 KJ/KG OF SFC BASED CAPE AND ENSUING LOW LEVEL MOISTURE /DEWPOINTS IN THE 50S AND 60S/ WILL EXIST. THIS COMBINED WITH THE APPROACHING PACIFIC FRONT SERVING AS A LIFTING MECHANISM DOES SUGGEST THE POTENTIAL FOR ONE MORE ROUND OF SCATTERED THUNDERSTORMS LATE THIS AFTERNOON ACROSS THE SAID AREA...AFTER THE CIN IS ONCE AGAIN OVERCOME THANKS TO THE CLOUD COVER. STEEPENED LAPSE RATES AND PWATS OF 1.20-1.50 INCHES MAY SUPPORT BRIEF STRONG WIND GUSTS AND LOCALIZED MODERATE RAINFALL. FURTHERMORE...A BIT OF A TIGHTENED PRESSURE GRADIENT WILL PROMOTE BREEZY WSWRLY WINDS BY THE AFTERNOON...POSSIBLY FLIRTING WITH WIND ADVISORY WIND SPEEDS /31 MPH OR GREATER/. A NOTABLE DECLINATION WILL OCCUR SHORTLY AFTER SUNSET. THE PACIFIC FRONT WILL CLEAR THE CWA THIS EVENING/TONIGHT...WHICH WILL ALSO SHIFT PRECIP AND BEST INSTABILITY EAST OF THE FA. SFC WINDS WILL VEER TO THE NW OVERNIGHT THANKS TO A SFC RIDGE NW OF THE REGION. HIGH TEMPS WILL ONCE AGAIN BE A BIT TRICKY TODAY...AS IT WILL BE DEPENDENT ON HOW FAST THE CLOUDS WILL CLEAR. WILL LEAN TOWARDS EXHIBITING LOWER 70S ACROSS THE SWRN TEXAS PANHANDLE TO LOWER 80S ACROSS SRN AND ERN LOCALES. TONIGHT...A NEARBY SFC RIDGE WILL SUPPORT LIGHT NW WINDS...AND THUS A BIT COOLER TEMPS WITH LOWER 40S NW TO LOWER 50S EAST ANTICIPATED. LONG TERM... A BENIGN PATTERN IS EXPECTED THROUGH THE PERIOD WITH NW FLOW ALOFT THROUGH MUCH OF IT. ENOUGH ENERGY MOVING THROUGH THE NRN JET STREAM TO DRIVE A COUPLE OF FRONTS THROUGH THE AREA...BUT ALL IN ALL TEMPS WILL NOT STRAY TOO FAR FROM SEASONAL NORMS. WILL CONTINUE TO MONITOR POTENTIAL FOR SHOWERS ABOUT TUESDAY OF NEXT WEEK IN AN AREA OF LOW LEVEL MOISTURE ADVECTION WHILE A WEAK TROUGH ALOFT MOVES ACROSS WEST TEXAS. THIS MODEL RUN IS NOT AS BULLISH AS WHAT THE GFS WAS DEPICTING 24 HOURS AGO KEEPING PRECIP WELL SOUTH OF THE FCST AREA. TEND TO THINK THIS WILL BE ACCURATE AND WILL THUS KEEP POPS AT 10 PCT OR LESS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 44 76 45 80 49 / 0 0 0 0 0 TULIA 46 77 45 81 50 / 0 0 0 0 0 PLAINVIEW 47 78 46 81 51 / 0 0 0 0 0 LEVELLAND 48 77 47 79 53 / 0 0 0 0 0 LUBBOCK 49 80 48 81 54 / 0 0 0 0 0 DENVER CITY 48 78 47 78 54 / 0 0 0 0 0 BROWNFIELD 49 78 48 79 53 / 0 0 0 0 0 CHILDRESS 52 85 51 85 54 / 10 0 0 0 0 SPUR 52 82 50 82 54 / 0 0 0 0 0 ASPERMONT 54 84 52 83 55 / 10 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 01
In the hours before
Special weather statement, Oct 13, 3:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
304 PM CDT SAT OCT 13 2012
TXZ044-132030-
STONEWALL-
304 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL COUNTY...
AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTHEASTERN STONEWALL COUNTY...
MOVING NORTHEAST AT 40 MPH.
PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3296 10029 3332 9999 3331 9999 3322 9999
3322 9998 3296 9999
TIME...MOT...LOC 2004Z 232DEG 35KT 3299 10004
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:05 PM CDT | Tornado Warning | LUB | Floyd, Hale | 25 min |
| Oct 12, 7:07 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 23 min |
| Oct 12, 7:13 PM CDT | Special Weather Statement | LUB | Floyd | 62 min |
| Oct 12, 7:25 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 50 min |
| Oct 12, 7:33 PM CDT | Special Weather Statement | LUB | Swisher | 27 min |
| Oct 12, 7:50 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 55 min |
| Oct 12, 8:01 PM CDT | Special Weather Statement | LUB | Briscoe | 44 min |
| Oct 12, 9:28 PM CDT | Special Weather Statement | LUB | Cochran, Yoakum | 47 min |
| Oct 12, 10:01 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 29 min |
| Oct 12, 10:33 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 27 min |
| Oct 12, 10:59 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 31 min |
| Oct 12, 11:39 PM CDT | Special Weather Statement | LUB | Hockley | 36 min |
| Oct 12, 11:57 PM CDT | Special Weather Statement | LUB | Lubbock | 48 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.